Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 252, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Dec 16, 2015, 11:03 AM CST for Bossier Parish, Caddo Parish, Red River Parish, Louisiana. It took effect at Dec 18, 2015, 6:00 AM CST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2015, 11:03 AM CST (17:03 UTC)
- In effect from
- Dec 18, 2015, 6:00 AM CST
- Expired
- Dec 19, 2015, 12:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bossier Parish, LA, Caddo Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 18 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River at Shreveport (SVPL1).
- Action stage
- 26 ft
- Minor stage
- 30 ft
- Moderate stage
- 31.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07348500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
767 WGUS44 KSHV 161703 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1103 AM CST WED DEC 16 2015 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC081-OKC089-TXC037-387-171513- /O.EXT.KSHV.FL.W.0232.000000T0000Z-151217T1513Z/ /DEKT2.1.ER.151213T1552Z.151215T1400Z.151216T2113Z.NO/ 1103 AM CST WED DEC 16 2015 The flood warning continues for the Red River Near Dekalb. * until Thursday morning...or until the warning is cancelled. * AT 10:00 AM Wednesday The stage was 25.3 feet. * Minor flooding is occurring AND Minor flooding is forecast. * Flood stage is 24.0 feet. * Forecast...The river will continue to fall to below flood stage by late this afternoon. && LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516 $$ LAC015-017-081-171702- /O.NEW.KSHV.FL.W.0252.151218T1200Z-151219T1800Z/ /SVPL1.1.ER.151218T1200Z.151218T1200Z.151219T0000Z.NO/ 1103 AM CST WED DEC 16 2015 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Red River At Shreveport. * from Friday morning to Saturday afternoon...or until the warning is cancelled. * AT 10:00 AM Wednesday The stage was 28.6 feet. * Minor flooding is forecast. * Flood stage is 30.0 feet. * Forecast...The river is expected to rise to near flood stage Friday morning. && LAT...LON 3273 9374 3220 9342 3220 9350 3273 9389 3273 9384 $$
3 follow-up statements
680 WGUS84 KSHV 171448 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 848 AM CST THU DEC 17 2015 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC015-017-081-181448- /O.EXT.KSHV.FL.W.0252.151218T1800Z-151219T1200Z/ /SVPL1.1.ER.151218T1800Z.151218T1800Z.151218T1800Z.NO/ 848 AM CST THU DEC 17 2015 The flood warning continues for the Red River At Shreveport. * from Friday afternoon to Saturday morning...or until the warning is cancelled. * At 8:00 AM Thursday The stage was 29.3 feet. * Minor flooding is forecast. * Flood stage is 30.0 feet. * Forecast...The river is expected to rise to near flood stage tomorrow early afternoon. * Impact...at 30.0 feet...Russel Road will be overflowed between Blanchard Highway and Interstate 220 in north Shreveport. && LAT...LON 3273 9374 3220 9342 3220 9350 3273 9389 3273 9384 $$ 25
589 WGUS84 KSHV 180241 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 841 PM CST THU DEC 17 2015 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC015-017-081-190241- /O.EXT.KSHV.FL.W.0252.151218T1200Z-151219T1800Z/ /SVPL1.1.ER.151218T1200Z.151218T1200Z.151219T0000Z.NO/ 841 PM CST THU DEC 17 2015 ...The flood warning extended until Saturday afternoon...The flood warning continues for the Red River At Shreveport. * from Friday morning to Saturday afternoon...or until the warning is cancelled. * At 8:00 PM Thursday The stage was 29.7 feet. * Minor flooding is forecast. * Flood stage is 30.0 feet. * Forecast...The river is expected to rise to near flood stage tomorrow morning. * Impact...at 30.0 feet...Russel Road will be overflowed between Blanchard Highway and Interstate 220 in north Shreveport. && LAT...LON 3273 9374 3220 9342 3220 9350 3273 9389 3273 9384 $$ LAC013-015-017-069-081-190240- /O.EXT.KSHV.FL.W.0254.151218T2100Z-151222T1800Z/ /CSHL1.1.ER.151218T2100Z.151219T1200Z.151222T0000Z.NO/ 841 PM CST THU DEC 17 2015 The flood warning continues for the Red River At Coushatta. * from Friday afternoon to Tuesday afternoon...or until the warning is cancelled. * At 8:00 PM Thursday The stage was 30.5 feet. * Minor flooding is forecast. * Flood stage is 31.0 feet. * Forecast...Rise above flood stage by tomorrow afternoon and continue to rise to near 31.5 feet BY Saturday morning. The river will fall below flood stage by Monday evening. * Impact...at 31.0 feet...Minor flooding occurs. Minor backwater flooding occurs from the confluence or the Red River with Loggy Bayou as well as up through the lower Flat River and lower Red Chute Bayou in southern Bossier Parish. Livestock and equipment should be moved to higher ground. && LAT...LON 3220 9342 3192 9321 3192 9330 3204 9342 3220 9350 $$ LAC043-069-081-190240- /O.EXT.KSHV.FL.W.0255.151219T0000Z-151222T0000Z/ /GREL1.1.ER.151219T0000Z.151219T1200Z.151221T0600Z.NO/ 841 PM CST THU DEC 17 2015 The flood warning continues for the Red River At Grand Ecore. * from Friday evening to Monday evening...or until the warning is cancelled. * At 8:00 PM Thursday The stage was 32.1 feet. * Minor flooding is forecast. * Flood stage is 33.0 feet. * Forecast...Rise above flood stage by tomorrow evening and continue to rise to near 33.5 feet BY Saturday morning. The river will fall below flood stage by early Monday morning. * Impact...at 33.0 feet...Minor flooding of lowlands in the Red River floodplain between levees take place. && LAT...LON 3192 9323 3187 9309 3152 9270 3151 9274 3192 9330 $$ 10
976 WGUS84 KSHV 181442 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 842 AM CST FRI DEC 18 2015 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC015-017-081-181512- /O.CAN.KSHV.FL.W.0252.000000T0000Z-151219T1800Z/ /SVPL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 842 AM CST FRI DEC 18 2015 The flood warning is cancelled for the Red River At Shreveport. * At 8:00 AM Friday The stage was 29.8 feet. * Flood stage is 30.0 feet. * Forecast...The river crested below flood stage at 29.8 feet. The river will begin a slow fall. * Impact...at 30.0 feet...Russel Road will be overflowed between Blanchard Highway and Interstate 220 in north Shreveport. && LAT...LON 3273 9374 3220 9342 3220 9350 3273 9389 3273 9384 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 16, 9:46 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Dec 16, 9:46 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 946 AM CST WED DEC 16 2015 .DISCUSSION... A COLD FRONT HAS MOVED INTO NORTHCENTRAL LA. AS SCATTERED CONVECTION DIMINISHES WITH THIS FRONTAL PASSAGE...HAVE REMOVED RAIN CHANCES FOR ALL BUT THE E-SE EDGE OF CWA...LEAVING IN ISOLD TRW FOR THAT PORTION OF THE AREA. MID LVL CLOUDS AND NW WINDS AROUND 10 MPH WILL ONLY ALLOW TEMPS TO RISE A FEW DEGREES FOR THE REST OF TODAY. AFTN HIGH IN THE LOWER 60S NORTH TO UPPER 60S SOUTH EXPECTED./VII/. && .PREV DISCUSSION... /ISSUED 527 AM CST WED DEC 16 2015/ AVIATION... COLD FRONT CURRENTLY EXTENDS FROM NEAR KELD THROUGH KSHV AND KLFK TO CONTINUE MOVING E THROUGHOUT THIS WEDNESDAY. AHEAD OF THE FRONT...SCT SHOWERS AND TSTMS TO CONTINUE MOVING FROM SW TO NE INTO MS AND TN THROUGH THIS WEDNESDAY AFTERNOON. BEHIND THE FRONT...A DRIER...COOLER...AND STABLE AIRMASS TO ADVECT INTO THE ARKLATEX REGION WITH CONDITIONS IMPROVING TO VFR. /VIII./ PREV DISCUSSION... /ISSUED 441 AM CST WED DEC 16 2015/ DISCUSSION... COLD FRONT CONTINUES STEADY EWD PROGRESS THROUGH THE REGION THIS MORNING AS IT EXTENDS ALONG A LINE FROM NEAR ELD TO SHV AND OCH. BROKEN LINE OF SHWRS AND TSTMS HELP TO HIGHLIGHT FRONTAL LOCATION AS THEY CONTINUE TO SPREAD NEWD ACROSS MUCH OF THE ERN 2/3 OF THE CWA...WHEREAS OUR FAR WRN LOCATIONS ARE SEEING CONVECTION WRAP UP BEHIND FROPA. CLOUDS CONTINUE TO LAG WELL BEHIND THE FRONT SO WE WILL NOT SEE CLEARING FOR A WHILE YET AS STRATOCU WILL LINGER FOR MUCH OF THE DAY...EXTENDING WELL INTO THE EVENING FOR OUR ERN CWA. OVERNIGHT LOWS BEHIND THE FRONT WILL FALL INTO THE 30S AND LOWER 40S WITH A FEW UPPER 20S POSSIBLE OVER OUR FAR NRN TIER COUNTIES. THE REST OF WEEK LOOKS TO REMAIN DRY AND NOTICEABLY COOLER AS OUR TEMPERATURES WILL RUN NEAR OR JUST SLIGHTLY BELOW AVERAGE WITH ALL OF THE REGION SEEING NEAR FREEZING TO SUB-FREEZING LOWS ON BOTH FRIDAY AND SATURDAY MORNING. A WARMING TREND WILL BEGIN LATER ON SATURDAY AS SOUTH WINDS RETURN AND PUSH HIGHS BACK NEAR 60 DEGREES IN THE AFTERNOON. EVEN WARMER CONDITIONS ARE EXPECTED FOR SUNDAY AND THROUGH EARLY NEXT WEEK AS A MORE ZONAL PATTERN ALOFT SETS UP AHEAD OF OUR NEXT COLD FRONT WHICH IS EXPECTED TO PUSH EAST OF THE ROCKIES LATE ON SUNDAY...INCREASING OUR RAIN CHANCES THROUGH THE END OF THE EXTENDED AS THE FRONT IS PROGGED TO STALL AND TAP INTO ABUNDANT GULF MOISTURE THROUGH THE MIDDLE OF NEXT WEEK. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 36 57 33 / 10 10 0 0 MLU 66 39 56 33 / 20 10 0 0 DEQ 61 29 55 27 / 10 10 0 0 TXK 62 34 55 31 / 10 10 0 0 ELD 65 33 55 31 / 10 10 0 0 TYR 62 34 57 32 / 10 10 0 0 GGG 64 34 57 32 / 10 10 0 0 LFK 66 36 59 33 / 10 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Dec 16, 5:59 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 559 AM CST WED DEC 16 2015 ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-171200- UNION-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 559 AM CST WED DEC 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AN ADVANCING COLD FRONT...AND A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS ALONG THE FRONT. HOWEVER...NO ORGANIZED THREAT FOR SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-171200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- 559 AM CST WED DEC 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 19
In the hours before
Special weather statement, Dec 16, 5:47 AM CST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 547 AM CST WED DEC 16 2015 TXZ165-161215- ANGELINA TX- 547 AM CST WED DEC 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANGELINA COUNTY UNTIL 615 AM CST... AT 547 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ROCKLAND...MOVING NORTHEAST AT 50 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN ANGELINA COUNTY. LAT...LON 3109 9443 3122 9432 3110 9415 3105 9436 TIME...MOT...LOC 1147Z 230DEG 42KT 3108 9429 VIII.
Special weather statement, Dec 16, 6:20 AM CST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CST WED DEC 16 2015
TXZ166-167-161245-
SAN AUGUSTINE TX-SABINE TX-
620 AM CST WED DEC 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE AND EAST
CENTRAL SAN AUGUSTINE COUNTIES UNTIL 645 AM CST...
AT 619 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROSEVINE...OR 22 MILES NORTH OF EBENEZER...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...BRONSON AND CHINAQUAPIN.
LAT...LON 3122 9406 3138 9416 3152 9382 3144 9374
3135 9371
TIME...MOT...LOC 1219Z 239DEG 49KT 3135 9403
VIII.Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.